Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|pinfire - Tue Mar 02, 2010 7:20 pm||
As a 54 year old woman, who began menopause in '04, unfortunately, the active healthy intimacy that I once enjoyed seems to have diminished greatly. I have avoided discussing Estrogen therapy with my gyn and it has never been brought up in our visits. All of a sudden, I no longer have orgasms where previously, I was blessed with multiples. We try the over the counter lubricants. I am just disappointed to think that part of my life is over? What can I do to regain the sexuality that we feel is very important to maintain our relationship and the closeness and bonding. Are there natural supplements? Or am I doomed to memories?
Your attention to this matter will be greatly appreciated.
|Debbie Miller, RN - Mon Jul 12, 2010 6:17 pm||
Sexual health and experiences do change in time but I wouldn't write this off just yet. You may benefit from some hormone replacement therapy even if just for the short run to see if it makes a difference. Please talk to your doctor. If you aren't comfortable with this one, try another - perhaps female?
As for "natural" - there are bioidentical hormones which some women prefer to use. These should be prescribed individually as there is no "one size fits all" in the hormone world. Bioidentical hormones are manufactured in the lab to have the same molecular structure as the hormones made by your own body. For some women, synthetic hormones are too strong or have side effects.
We can never assume that any medication - natural or synthetic - is perfectly safe. There is much we don't know, but being called "natural" does not always mean it's better. Many of our prescription medications are from natural sources - that is how they were first discovered and used for treatment. Also, some supplements are of questionable content and because the supplement industry is not regulated by the FDA, wide fluctuation in ingredients is common.
I hope your doctor will be able to find the right treatment for you. In the meantime, be sure to nurture your relationship so the natural lubricants are there too.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.